Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

186 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is it necessary to keep BP under control?

Answered by
Dr.
Dr. Suresh Heijebu

General & Family Physician

Practicing since :2010

Answered : 3551 Questions

default
Posted on Tue, 19 Aug 2014 in Hypertension and Heart Disease
Question: How can I adjust or balance my blood pressure (B/P) to 120-125/80? I am taking herbal supplements like magnesium, SOD, Hawthorn, Cinnamon, and flaxseed.
I take my blood pressure daily and ranges from 125-130/ 55-65
I am also taking prescription: Carvedilol,1.6mg and simavastin 10mg.
I believe the bottom number is what is sometimes making me tired as it is to low.
It is necessary to keep the BP normal to negate calcium build up on the Aortic Valve which is being monitored, so far so good without any symptoms.
Please advise, thank you
doctor
Answered by Dr. Suresh Heijebu 2 hours later
Brief Answer:
You are doing an excellent Job.

Detailed Answer:
Hi Sir,
I have carefully read your query and i understand your concern,

I really appreciate your scientific approach to monitor your blood pressure,
Yes sir it is absolutely necessary to maintain our blood pressure within the normal range as it prevents any further cardiovascular complications by preventing the calcium build up.

In addition you are on drug simvastatin which can lower cholesterols as well,
you need not be over concerned of the lower range values as they are close to the normal range of 60-90 mm of Hg.

Following measures help to maintain blood pressure within normal limits.

1.Consult doctor only when the upper measurement is over 140 mm of Hg.
2.Regular brisk walk of 20 min is suggested.
3.Maintain BODY MASS INDEX to less than 21.5.
4.Consume low sodium foods like spinach,oats,pomogranate,garlic,avacado.
5.Keep the total sodium intake to less than 6 mg a day which equals to one tea spoon.
6.Maintain adequate nutrition by drinking 3-4 liters of water everyday.
7.Avoid smoking and alcohol
8.Keep total fat intake to less than 20% of your total calories.
9.Include more herbs and fruits in your diet,which you are already practicing.

I hope and wish my feedback is useful and convincing to you,
In case of any doubts please post follow up queries.
Kindly rate my answers as a means of providing your valuable feedback,as this helps to improve my presentation,
Thank you,
Wish you good health,
Dr.Suresh
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,  
Lab Tests
Medical Topics

Recent questions on  Simvastatin

doctor1 MD

I am a 47 year old diabetic lady, who had a Gastric Band fitted three years ago, and lost 6 stones. Before having this procedure, I had slightly raised cholesterol, but not high enough for medication. Over the last three years my Total Cholesterol level has gradually increased from 5.4 to now 7.1 My Bad cholestrol is very high, but my good cholesterol is VERY good, I don t have the exact figures. My Dr put me on Simvastatin approx three years ago. I took them willingly, and carried on my life as best I could, not realising how tiered and exhausted they made me feel with lots of aches and pains, I thought my problems where early menopause. Anyway last year after much research on the internet, I discovered that statins could give bad side affect in concentration and tiredness and muscle weakness, so I decided to address this with my Dr. Who instead of listening, gave me another tablet to take on top of the statins, because my cholesterol had started to rise again. (Sorry don t have the name of this one) I took these for a month, and they made me almost incapable of getting out of bed, the tiredness was so debilitating. I decided to stop taking them, and the Simvastatins. So I gradually weaned myself off of the drugs. I had decided not to tell the Dr, so I did it on my own. Anyway, when I went back to the Dr about something else a few months later, I told them what I had done, they strongly advised me to take another type of Statin. This time Atrovastatin 10mg was to be taken. I said I would but if they made me feel bad, I would stop them straight away. I took them for 10 days and started to get all the same side effects so just stopped, and the Dr could not persuade me to re take them. Then this year I have had a cholesterol test, and I am now showing a total of 7.1 When they told me how high it was, I said I didn’t care, because Id rather die tomorrow, than spend any more time taking these drugs. Anyhow they persuaded me to have one more try, and have given me Fluvastatin 20mg. That was nearly a month ago, and I haven’t talked myself into starting to take them yet, but would just like some general advice about High Cholesterol. Does high cholesterol mean that I’m going to have a heart attack or does it just mean I might? I do have heart problems in my family, my mother died at 48 of a massive stroke, but she was very over weight, and my father has just been prescribed Simvastins, for his high cholesterol, and he like me now, is a very slight man, he is 74 years old, and has developed Altzimers. He has also started to complain about tiredness and weakness ( possibly the same side effects as me). He does not eat a lot of high fat foods, and often forgetting to eat at all unless it is put infront of him. Can cholesterol really be inherited? What can I do? I live in the Mediterranean most of the time, so I feel my life style is very healthy. I eat plenty of fruit and veg, I drink moderately and do not smoke. We cant get takeaway food here, so nearly everything is prepared from scratch. My only vice is butter, and that is only when I m worrying about all this. Is there any alternatives to Statins, I did read something about a dialysis machine for cholesterol? But that was a long time ago, and was in the early stage of development. Should I try these next ones, or just forget it and see what happens. I like my life now, When I was on the Simvastatins, I felt I had no life at all, almost like I was taking part in someone else s life, not quite mine. I don t want to go back to feeling like that. Please help....

doctor1 MD

I have a red rash on my chest just below my neck. It is bright red, kind of like when I use to take Niaspan and would have some red flushing. It started about three weeks ago. They changed my cholesterol a few months ago to Zocor. Could I be having a reaction to the meds. I had been taking Vytorin so I don t think it s the Zocor but I don t know.

doctor1 MD

Just dianosed last week. I am on metaformin 2x day 1000mg and simvastatin 10 mg.Getting pulsating pushing on bottom back heart side only. My level is 5.5 to 6.2. I have the urge to urinate still. It comes and comes. Some days it fine. I get in some days suddenly diararea

doctor1 MD

I am on both medication and I am willing to only take one of them. Which one would be better to take with less future problem like with my liver or really any long term problems. I am on zetia and Zocor. Which one do you prefer. Is am and will only take one.

doctor1 MD

I am 75 years of age and have recovered from a small cerebellar stroke three years ago.My medication is Tamulosin 400mg, Amoldipine 10mg, Clopidogrel 75mg, Simvastatin 20mg, Propanalol 40mg and Finasteride 5mg. I have an non-repaired ruptured...

doctor1 MD

I have been taking Clonanzepam for 6 months and would like to know how to withdraw from this drug. The other drugs I take are Omeprazole once a day, Simvastatin once per day, Citalopram once per day, Levothyroxine once per day. I am a female 76...

doctor1 MD

I recently saw urologist have me taking tamsulosin hcl 0.4 mg have not stated taking it has yet cause I am worried about interaction with other pills I am taking for blood pressure, hydrochlorothiazide 25 mg, potassium cl er 20, simvastatin 20 mg